Fertility Network UK
14,262 members23,461 posts

A little tmi...but need advise...is this normal?

Hi everyone!

Sooooo my period...when it starts I get dark brown discharge and brown when wipe that after couple days goes red and eventually ends.

I have just started my first ivf cycle and had to take contraceptive pill on first day of period - I called the hospital as wasn’t sure if to take while brown or wait for red, they told me to take it that day so I’ve been taking it every evening same time.

My discharge and when I wipe is still brown but urine normal..... tomorrow I’m Day 15 of taking the pill - surely this should have stopped?

Again sorry for tmi!!! Can’t believe I’m even writing this 😂 any advise would be appreciated. I’m meant to be having my first scan Tuesday.

13 Replies
oldestnewest

I'm not sure what pill you were on but I took microgynon and it made me bleed for nearly a month! And apparently that's normal for that drug. Hope that helps xxx

Reply

Hiya

I was on the pill before my ivf and I was bleeding until I had been on stims 1 week

Good luck with your round xx

Reply

I’m on microgynon thank you both!! I was getting worried! Xx

Reply

I get the brown discharge either side of the pink/red bleed too. We haven’t got to starting ivf stage.

I wondered if it was sign of endometriosis as seems kind of sticky / tar like in consistency when looking at it on tissue. As a result I never know what day to say my period starts....

Reply

I’m the same although I only usually get it at the start and my period never lasts this long. I was exactly the same so I called the hospital as my nurse appointment was in November and panicked! When you start your process describe what happens and they will tell you what day to start although you’ll still a worry if pick the right one 😂

Reply

Thanks for the advice xxx

Reply

Brown blood is old blood. It is quite common to get at the start of a period. Good luck with the ivf. Xxx

P.s. there is never tmi on this forum! 😊

Reply

😂 thank you! I just never expected it to last this long especially now I’m on the pill going to feel extra cringe going to that internal scan tomorrow 😂

Reply

Honestly, don't worry - they really have seen it all before xx

Reply

Hi mrs_m_shizzle_dizzle. Could just be down to a problem with luteal phase deficiency which will be regulated with the IVF drugs. A nuisance, I know, but hopefully the cycle will go well. Fingers crossed for you! Diane

Reply

Hi Diane could this cause a problem for my round? I don’t normally spot between periods or anything this has just bizarrely continued since taking the pill

Reply

Hi. It shouldn't do, they will scan you to see what is going on, and whether you are ready to continue with the cycle. try not to worry, it happens, and hopefully you will still be good to go! Diane

Reply

Could this cause a problem for my round? X

Reply

You may also like...